You are not currently logged in.
Access JSTOR through your library or other institution:
Refining the Diffusion Approximation for the M/G/m Queue
David D. Yao
Vol. 33, No. 6 (Nov. - Dec., 1985), pp. 1266-1277
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170637
Page Count: 12
You can always find the topics here!Topics: Approximation, Traffic delay, Traffic estimation, Customers, Traffic, Infinitesimals, Normalizing, Mathematics
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
Despite its many and varied applications, the M/G/m queue has yet to be solved exactly. Consequently, researchers have developed many methods for approximating its solution. We refine a diffusion approximation model developed by Kimura for the M/G/m queue, using an alternative approach to characterize and solve the diffusion equations and incorporating some known results of the queue into the model. Numerical studies indicate that the refined model provides significantly improved performance. Moreover, the model is consistent with some known heavy-traffic limit results.
Operations Research © 1985 INFORMS